Period distribution of the generalized discrete arnold cat map for N = 2e

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

37 Scopus Citations
View graph of relations

Author(s)

  • Fei Chen
  • Kwok-Wo Wong
  • Xiaofeng Liao
  • Tao Xiang

Related Research Unit(s)

Detail(s)

Original languageEnglish
Article number6392276
Pages (from-to)3249-3255
Journal / PublicationIEEE Transactions on Information Theory
Volume59
Issue number5
Online published21 Dec 2012
Publication statusPublished - Mar 2013

Abstract

The Arnold cat map is employed in various applications where chaos is utilized, especially chaos-based cryptography and watermarking. In this paper, we study the problem of period distribution of the generalized discrete Arnold cat map over the Galois ring BBZ 2 e. Full knowledge of the period distribution is obtained analytically by adopting the Hensel lift approach. Our results have impact on both chaos theory and its applications as they not only provide design strategy in applications where special periods are required, but also help to identify unstable periodic orbits of the original chaotic cat map. The method in our paper also shows some ideas how to handle problems over the Galois ring BBZ 2e. © 1963-2012 IEEE.

Research Area(s)

  • Galois ring BBZ 2e, generalized cat map, Hensel lift, LFSR, period distribution

Citation Format(s)

Period distribution of the generalized discrete arnold cat map for N = 2e. / Chen, Fei; Wong, Kwok-Wo; Liao, Xiaofeng et al.

In: IEEE Transactions on Information Theory, Vol. 59, No. 5, 6392276, 03.2013, p. 3249-3255.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review